MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC ARCHITECT C4000 ANALYZER; AUTOMATED CHEMISTRY ANALYZER

ABBOTT MANUFACTURING INC ARCHITECT C4000 ANALYZER; AUTOMATED CHEMISTRY ANALYZER
Catalog Number 02P24-40
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.An evaluation is in process.
 
Event or Problem Description
The customer observed multiple falsely elevated results while using clinical chemistry magnesium reagents.The following data was provided for one patient.(b)(6), initial 5.4 meq/l, repeat 1.2 meq/l; (b)(6), initial 6.1 meq/l, repeat 1.4 meq/l; (b)(6), initial 6.1 meq/l, repeat 1.6, 1.5 meq/l.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An abbott field service representative was dispatched to the account and found both analyzer cuvette nozzles were overflowing.The wash nozzle [hcw wsh nzl to hcw pump in part 7-205611-01] was replaced to resolve the issue.No additional discrepant magnesium results were reported and this part was considered the likely cause of the issue.Evaluation of the customer issue included a complaint text review, a search for similar complaints, device history review, instrument log review, instrument service review, and labeling review.The product was not returned.No adverse trend was identified for the customer issue.Device history review did not identify any issues that may have caused the customer issue.Log review did not identify any issues that contributed to the customer issue.Service history review identified no contributing factors to the customer issue.Labeling was reviewed and found to be adequate.Based on all available information and abbott diagnostics evaluation, no systemic issue was identified and no product deficiency was found.During issue evaluation, the suspect product was determined to be the analyzer.Suspect medical device information was updated to reflect change in section 4.Catalog number and lot number to the analyzer ln 02p24-40 sn (b)(6) from the reagent ln 07d70-21 ln 99639un18.Both products have the same medical device manufacturer.Concomitant medical products was changed to clinical chemistry magnesium ln 07d70-21 ln 99639un18 from architect c4000 ln 02p24-40 sn (b)(4).

Brand Name
ARCHITECT C4000 ANALYZER
Common Device Name
AUTOMATED CHEMISTRY ANALYZER
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key7754305
Report Number1628664-2018-01247
Device Sequence Number19253224
Product Code JJE
UDI-Device Identifier00380740012922
UDI-Public00380740012922
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K981791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02P24-40
Device Lot Number99639UN18
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C4000 ANALYZER; CLINICAL CHEMISTRY MAGNESIUM; LN 02P24-40 SN C401619; LN 07D70-21 LN 99639UN18